MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report was received from a us physician and concerns a patient.The patients initials, gender and date of birth were unknown.The patient was injected with a total of 1.5 ml of radiesse(+), into the cheeks (off label use of device), on (b)(6) 2023.Batch number and expiry date were unknown.The patient was injected with 0.75 ml of radiesse(+) into each cheek.Concomitant medication included aspirin.On (b)(6) 2023, at the time of the radiesse(+) injection, the patient experienced noticeable bruising and redness.In (b)(6) 2023, the patient had cheek swelling.The physician wanted to talk with someone regarding the cheek swelling.The patient had a possible occlusion by radiesse(+).Corrective treatment included doxycycline and laser treatment.Bruising and redness improved in the days following the treatment.Due to the provided information, the outcome of the event was considered as resolving.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event possible occlusion (vascular occlusion) was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record could not be reviewed as the lot number was not reported.
 
Event or Problem Description
Follow-up information was received on 17-apr-2023: the linking sentence was added to the top of the narrative.The suspect product was recoded from radiesse(+) to radiesse.The event acute inflammatory reaction was added.The event term possible occlusion was amended to vascular occlusion and the coding remained unchanged.The patients gender (male), initials, date of birth and age were provided.He was 65 years old at the time of the event.The patient was injected with radiesse.Batch number was reported as 100131227 (expiry date: 07/2023).The batch record review was received and the lot number for radiesse was confirmed as 100131227 (expiry date: 07/2023).A lot search in the global safety database was conducted.The patient was previously injected with radiesse, into the cheeks, a few years prior to this report.He had no adverse events.The patients medical history included no major illnesses.He was already taking aspirin for prophylactic purposes.On (b)(6) 2023, after the radiesse injection, the patient experienced some swelling on right cheek.Some acute inflammatory reaction versus vascular occlusion was considered.On (b)(6) 2023, the patent was told to follow up and started prednisone and doxycycline.Aspirin was continued.On (b)(6) 2023, swelling reduced and hence aerolse laser treatment was provided for bruising and to improve circulation in the area.They maintained a connection with the patient on a daily basis and the cheeks swelling and bruising continued improving.On (b)(6) 2023, he was followed up in the office and the area looked minimally swollen and bruising was resolving too.A few minutes of light emitting diode led) light therapy to improve inflammation and exilis ultra treatment was provided as well for 5 min to improve circulation and healing.The reporter kept in touch with the patient and his swelling and bruising resolved completely in few days.Complete resolution was reported, on (b)(6) 2023.The outcome of the event vascular occlusion was reported as resolved, after 7 days, on (b)(6) 2023 (changed from resolving).The outcome of the event inflammatory reaction was reported as resolved, after 7 days, on (b)(6) 2023.Follow-up information was received on 26-apr-2023: the case was downgraded to non-serious.The event vascular occlusion was deleted.The reporter informed that the vascular occlusion was ruled out, due to a normal capillary refill and rapid recovery with antibiotics and steroids which were given to the patient to accelerate the inflammatory reaction.The inflammatory reaction was noted in form of immediate swelling soon after the treatment with radiesse.The outcome of the event acute inflammatory reaction remained unchanged.
 
Additional Manufacturer Narrative
This case was assessed as non-reportable to the fda as the event possible occlusion (vascular occlusion) was deleted due to a normal capillary refill and rapid recovery.This case was assessed as non-serious.The device history record of radiesse injectable implant, lot number 100131227, was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No nonconformances reports, corrective/preventive actions related to this lot.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16643366
Report Number3013840437-2023-00029
Device Sequence Number20175291
Product Code LMH
UDI-Device IdentifierM2138071M0K22
UDI-Public+M2138071M0K22/$$32307141001312278
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Catalogue Number8071M0K2
Device Lot Number100131227
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/16/2023
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN (ACETYLSALICYLIC ACID)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale